Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 293, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 21, 2007, 3:43 PM CST for Panola County, Rusk County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2007, 3:43 PM CST (21:43 UTC)
- Expired
- Nov 21, 2007, 4:36 PM CST
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Panola County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 68 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 21, 2:29 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 212142
SVRSHV
TXC365-401-212245-
/O.NEW.KSHV.SV.W.0293.071121T2143Z-071121T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CST WED NOV 21 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PANOLA COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF CARTHAGE...
SOUTHEASTERN RUSK COUNTY IN NORTHEAST TEXAS...
* UNTIL 445 PM CST
* AT 343 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TATUM TO 8 MILES SOUTHWEST OF
MINDEN...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF
MARSHALL TO 14 MILES SOUTH OF HENDERSON...AND MOVING EAST AT
30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PINEHILL AND MINDEN BY 350 PM CST...
BECKVILLE BY 355 PM CST...
CARTHAGE BY 420 PM CST...
DEBERRY BY 425 PM CST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN
LOUISIANA AND NORTHEASTERN TEXAS.
LAT...LON 3186 9500 3236 9458 3237 9440 3232 9435
3237 9419 3237 9406 3199 9404 3197 9452
3186 9450
TIME...MOT...LOC 2143Z 259DEG 29KT 3235 9446 3197 9478
$$
151 follow-up statement
000
WWUS54 KSHV 212236
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 PM CST WED NOV 21 2007
TXC365-401-212245-
/O.CAN.KSHV.SV.W.0293.000000T0000Z-071121T2245Z/
RUSK TX-PANOLA TX-
435 PM CST WED NOV 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR PANOLA AND SOUTHEASTERN RUSK
COUNTIES IS CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE EARLIER WARNING HAVE WEAKENED AND
WAS NO LONGER SEVERE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN
LOUISIANA AND NORTHEASTERN TEXAS.
LAT...LON 3186 9500 3236 9458 3237 9440 3232 9435
3237 9419 3237 9406 3199 9404 3197 9452
3186 9450
TIME...MOT...LOC 2235Z 259DEG 29KT 3243 9397 3205 9430
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 3:36 PM CST, 7 minutes earlier.
Area forecast discussion, Nov 21, 3:36 PM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 336 PM CST WED NOV 21 2007 .DISCUSSION... STRONG COLD FRONT IS TRAVERSING THROUGH THE FOUR STATE AREA AT THIS TIME...AND WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE ENTIRE AREA BY ABOUT 06Z. STRONG TO SEVERE THUNDERSTORMS ARE OCCURRING ALONG AND AHEAD OF THE COLD FRONT IN THE MOIST AND UNSTABLE AIR. MODERATE SHEAR AND INSTABILITY WILL BRING THE THREATS OF LARGE HAIL AND DAMAGING WIND...WITH AN ISOLATED TORNADO POSSIBLE. WILL CONTINUE WITH THE TORNADO AND SEVERE THUNDERSTORM WATCHES FOR A COUPLE MORE HOURS...BUT WILL GRADUALLY TRIM THEM BACK AS THE COLD FRONT MOVES SOUTHEAST DURING THE EVENING. THE MAVMOS WAS ADVERTIZING HIGHS POPS FOR THURSDAY NIGHT...BUT HAVE SIGNIFICANTLY TRIMMED THEM BACK...DUE TO THE RESIDUAL EFFECTS OF THE COLD FRONT. LOOKS LIKE SATURDAY AND SUNDAY WILL BE THE NEXT CHANCE OF RAIN...AND IF THE GFS MODEL IS CORRECT...THIS COULD BE A SIGNIFICANT STORM SYSTEM. BUT THE TRACK RECORD OF THE GFS HAS NOT BEEN TOO GOOD LATELY...SO WILL CONTINUE WITH A PERSISTENT FORECAST FOR RAIN SATURDAY AND SUNDAY. TEMPS WILL BE MUCH COOLER THROUGH THE THANKSGIVING HOLIDAY AND THE WEEKEND. && .AVIATION... COLD FRONT AS OF 20Z THIS PRE HOLIDAY AFTERNOON STRETCHED FROM NEAR KTXK THROUGH KTYR. EXPECT FRONT TO SWEEP SE THROUGH THE GULF COAST BY LATE TONIGHT. ALONG AND AHEAD OF THE FRONT...WIDELY SCATTERED SVR TSTMS POSSIBLE...BUT IN GENERAL...EXPECT VFR CONDITIONS BETWEEN THUNDERSTORMS. AFTER THE FRONT...EXPECT VFR TO MVFR CONDITIONS THROUGH THURSDAY AFTERNOON. SOME STRATOCU CEILINGS MAY LINGER NEAR THE 3K FEET AGL THRESHOLD...BUT NO VSBY ISSUES EXPECTED IN GUSTY NW FLOW AND STRONG COLD AIR ADVECTION. && .PRELIMINARY POINT TEMPS/POPS... SHV 41 54 37 51 / 30 0 20 20 MLU 44 54 40 50 / 60 10 10 10 DEQ 32 52 35 52 / 10 0 10 10 TXK 38 53 35 50 / 20 0 10 10 ELD 40 55 35 52 / 30 0 10 10 TYR 39 51 35 52 / 20 0 20 20 GGG 40 53 37 51 / 20 0 20 20 LFK 44 57 40 51 / 30 10 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/08
Hazardous weather outlook, Nov 21, 11:40 AM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1140 AM CST WED NOV 21 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1140 AM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL MOVE ACROSS THE FOUR STATE AREA THIS AFTERNOON AND EVENING. AS THE FRONT MOVES INTO A RATHER UNSTABLE ATMOSPHERE... IT WILL BE ACCOMPANIED BY SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. THE MAIN THREATS FROM THE THUNDERSTORMS THIS AFTERNOON AND EVENING ARE LARGE HAIL AND BRIEF DAMAGING WINDS...BUT AN ISOLATED TORNADO COULD ALSO OCCUR. THE CONVECTION WILL START ACROSS NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS EARLY IN THE AFTERNOON...AND MOVE SOUTHEAST INTO SOUTH CENTRAL ARKANSAS...AND NORTH LOUISIANA...BY LATE AFTERNOON. THE SCATTERED STORMS WILL CONTINUE INTO NORTH CENTRAL LOUISIANA DURING THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED THIS AFTERNOON AND EVENING. 03
In the hours before
Local storm report, Nov 21, 2:05 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CST WED NOV 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL NACOGDOCHES 31.61N 94.65W
11/21/2007 M0.75 INCH NACOGDOCHES TX TRAINED SPOTTER
NUMEROUS REPORTS CITY WIDE.
&&
ASTEVENSLocal storm report, Nov 21, 2:22 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
222 PM CST WED NOV 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL NACOGDOCHES 31.61N 94.65W
11/21/2007 E1.00 INCH NACOGDOCHES TX TRAINED SPOTTER
HAIL FELL FOR ABOUT 7 MINUTES.
&&
ASTEVENSLocal storm report, Nov 21, 3:24 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CST WED NOV 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL SAN AUGUSTINE 31.53N 94.11W
11/21/2007 E0.75 INCH SAN AUGUSTINE TX LAW ENFORCEMENT
HAIL FELL FOR ABOUT THREE MINUTES IN TOWN.
&&
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 1:54 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 66 min |
| Nov 21, 2:38 PM CST | Severe Thunderstorm Warning | SHV | San Augustine | 52 min |
| Nov 21, 3:09 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 66 min |
| Nov 21, 3:14 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 61 min |
| Nov 21, 4:07 PM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.